Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Having a cold, stabbing abdominal pains near liver. on acetaminophen, dextramethorphan. drank coors light. Causes of extreme pain ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11718 Questions
Hi, I'm male, 21 195 pds 6'0 and generally healthy. I have a cold and I took a cold medicine - 650 mg acetaminophen, 20mg dextramethorphan, 400mg guaifenesin, and 10 mg phenylephrine. I took that about 6 hours ago. About 1 hour ago I drank 1 12 oz can of Coors Light. Now I am feeling occasional, moderately uncomfortable stabbing pains in the middle of my abdomen on my right side, where my liver is. Should I get medical help?
Posted Sun, 15 Apr 2012 in Abdominal Pain
Answered by Dr. Rakhi Tayal 17 minutes later

Thanks for posting your query.

It is very likely that you have a moderate case of gastritis which is caused by excessive acid secretion and irritation of the lining of the stomach.

This causes a variety of symptoms including pain in the abdomen, nausea and vomiting. For you I recommend you go to the pharmacy to obtain omeprazole 20 mg tablets and an antacid like tums. You should take one tab with breakfast and one with dinner for 7 days. You can take tums one tablet after every one hour until the pain abdomen subsides. You can take a maximum of five tablets of tums in this way. Keep yourself well hydrated. After 7 days you should take one with breakfast only for 21 more days. This should promote healing and resolution of your symptoms.
In case your symptoms do not subside I encourage you to consult your primary physician for proper examination and treatment.

Hope this answers your query. I will be glad to answer the follow up queries that you have.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor